Alert archive / North Carolina / Dense Smoke Advisories in 2007

Dense Smoke Advisory 2, NWS Wilmington, NC

September 25, 2007

NWS Wilmington, NC issued this dense smoke advisory at Sep 25, 2007, 3:38 PM EDT. It took effect at Sep 25, 2007, 8:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2007, 3:38 PM EDT (19:38 UTC)
In effect from
Sep 25, 2007, 8:00 PM EDT
Expired
Sep 26, 2007, 9:06 AM EDT
In force
13 hr
Issued by
NWS Wilmington, NC

What forecasters said that day

The local office's own words before this dense smoke advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this dense smoke advisory went out at Sep 25, 9:35 AM EDT, 6 hours 3 minutes earlier.

Area forecast discussion, Sep 25, 9:35 AM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
935 AM EDT TUE SEP 25 2007

.SYNOPSIS...
HIGH PRESSURE WILL RIDGE ACROSS THE AREA FROM THE CENTER OF HIGH
PRESSURE OFF THE MID-ATLANTIC THIS AFTERNOON THROUGH EARLY THURSDAY.
A COLD FRONT MOVING SOUTHEASTWARD...WILL CROSS THE EASTERN CAROLINAS
EARLY FRIDAY...FOLLOWED BY AUTUMN-LIKE HIGH PRESSURE SATURDAY
THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
STRATUS DECK AFFECTING NORTHWEST PENDER COUNTY WILL ERODE OVER
THE NEXT HOUR. OTHER THAN A FEW CUMULUS THE MORNING SOUNDINGS SHOW A
VERY DRY COLUMN IN PLACE WITH MID/UPPER RIDGE ANCHORED OVER THE
REGION. UNDER FULL SUN AFTERNOON MAX READINGS WILL RANGE FROM AROUND
90 ACROSS THE INLAND ZONES TO THE LOWER AND MID 80S AT THE COAST
WHERE LIGHT ONSHORE FLOW AND SSTS WILL HAVE SOME INFLUENCE.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
FOR TONIGHT THRU WEDNESDAY...A MID-LEVEL IMPULSE ADVERTISED BY
MODELS WITHIN DEEP EASTERLY FLOW OVER THE ATLANTIC WATERS...IS
PROGGED TO REACH THE CAROLINA COASTS BY MIDDAY-AFTN WEDNESDAY.
EASTERLY FLOW THRU THE ATM COLUMN WILL BE ENTRENCHED ACROSS THE ILM
CWA BY EARLY WED...AND AS A RESULT...NOCTURNAL CONVECTION THAT
DEVELOPS ACROSS THE ADJACENT ATLANTIC WATERS IGNITED BY THIS
IMPULSE...WILL LIKELY MOVE ONSHORE AND AFFECT THE IMMEDIATE COAST.
OF NOTE...PROGGED CAPE AND LIS BECOME CONDUCIVE FOR OVERNITE
CONVECTION ALONG THE IMMEDIATE COAST AND ADJACENT WATERS. MOISTURE
WILL LIKELY BE THE LIMITING FACTOR...AMAZINGLY EVEN UNDER AN
EASTERLY FLOW THRU THE ATM COLUMN. DUE TO THE DRY AIR OVER
LAND...THE PCPN WILL THEN HAVE A TENDENCY OF DISSIPATING AS IT
TRACKS INLAND.

FOR LATER WEDNESDAY NIGHT THRU THURSDAY...THE APPROACH OF AN UPPER
S/W TROF AND ACCOMPANYING SFC COLD FRONT FROM THE WEST WILL CAUSE
UPPER WINDS TO VEER AND BEGIN SHUNTING WX FEATURES AND PCPN OVER THE
ADJACENT ATLANTIC WATERS TO OFFSHORE. CULD ONLY GO WITH 20-30 MAINLY
DIURNALLY DRIVEN POPS UNDER PTLY CLDY SKIES ON THU DUE TO DEEP
MOISTURE LACKING.

AS FOR TEMPS...NO MAJOR CHANGES OTHER THEN STAYED CLOSER TO MAV MOS
GUIDANCE DUE TO GFS MODEL OF CHOICE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
NO WHOLESALE CHANGES TO THE EXTENDED PACKAGE AT LEAST CONSIDERING
THE MID-LEVEL PATTERN EVOLUTION. WILL FIRST SEE THE RIDGE BREAK DOWN
PUSHING A WEAK FRONT THROUGH THE AREA LATE THURSDAY INTO FRIDAY
MORNING. THE TIMING OF THE SYSTEM IS ONE OF THE MINOR CHANGES TO THE
FORECAST...SPEEDING IT UP BY SIX HOURS OR SO.

WITH THE TIMING OF FRONTAL PASSAGE NOW SCHEDULED FOR THE DIURNAL
MINIMUM REGARDING INSTABILITY...THE CHANCE FOR SIGNIFICANT RAIN
DWINDLES FURTHER. NOW APPEARS THE BEST CHANCES FOR CONVECTION WILL
BE THURSDAY AFTERNOON AS A WEAK VORT. TRAVERSES THE RETREATING
RIDGE. TOUGH TO HANG YOUR HAT ON THIS FEATURE HOWEVER CONSIDERING
TIMING AND PLACEMENT ISSUES. COULD ALSO BE IN A NEGATIVE VORTICITY
REGIME WITH STRONGER VORT MOVING OFF TO THE EAST.

ISSUES REMAIN THE SAME FOR CONDITIONS IN THE WAKE OF THE FRONT.
MODEL TIME HEIGHTS CONTINUE TO SHOW VERY DRY MID-LEVEL AIR OVER THE
REGION AS SURFACE HIGH PRESSURE MOVES ACROSS THE GREAT LAKES REGION.

THE TEMPERATURE TRENDS LOOK THE SAME...SLIGHTLY ABOVE NORMAL
THURSDAY WITH READINGS SEASONAL OR A DEGREE OR TWO BELOW CLIMATOLOGY
FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SATURDAY/...
VFR EXPECTED THROUGH SUNSET WITH FEW TO SCATTERED CUMULUS. WINDS
WILL BE NORTHEAST AT 5-10 KNOTS WITH WINDS BECOMING EAST TO
SOUTHEAST AT THE COASTAL TERMINALS BY 18Z AT 8-15 KNOTS. WINDS
DECOUPLE A COUPLE OF HOURS AFTER SUNSET AND BECOME VARIABLE.

MODELS SUGGESTING FOG DEVELOPMENT AFTER 06Z AT ALL TERMINALS.
STILL A QUESTION OF TIMING AND HOW MUCH MOISTURE RECOVERY THERE
ACTUALLY WILL BE IN THE LOW LEVELS TODAY. FOR NOW WILL ADVERTISE
MVFR CONDITIONS IN TAFS WITH TEMPO IFR/LIFR CONDITIONS BY 08Z.

ISOLATED THUNDERSTORMS POSSIBLE WEDNESDAY THROUGH FRIDAY.

&&

.MARINE...
NEAR TERM /THROUGH TODAY/...
RIDGE AXIS ACROSS THE EASTERN CAROLINAS WILL SUPPORT LIGHT
NORTHEASTERLY FLOW THIS MORNING. THE FLOW WILL TURN EASTERLY THIS
AFTERNOON IN RESPONSE TO SEA BREEZE DEVELOPMENT. WAVE HEIGHTS WILL
CONTINUE TO RANGE FROM AROUND 3 FT AWAY FROM THE COAST TO AROUND 1
TO 2 FT NEAR SHORE.

SHORT TERM /TONIGHT THROUGH THURSDAY/...
FOR TUESDAY NIGHT THRU WEDNESDAY...THE SFC RIDGE AXIS TO REMAIN
NORTH OF THE ILM WATERS...KEEPING A EAST-SOUTHEAST WIND DIRECTION
ACROSS THE AREA WATERS. SFC PG TO YIELD 10-15 KT. MODELS CONTINUE
WITH THE APPROACH OF A MID LEVEL IMPULSE FROM THE EAST. WIND PROFILE
THRU MUCH OF THE ATM COLUMN WILL MAINLY BE EASTERLY...ALLOWING THIS
IMPULSE TO PUSH TO THE COAST BY MIDDAY TO AFTN WED. MODELS SEEM TO
HAVE MOISTURE STARVED THIS SYSTEM EVEN AS IT REACHES THE ILM WATERS.
HOWEVER GIVEN THE NOCTURNAL NATURE OF PCPN DEVELOPMENT OVER THE
ATLANTIC WATERS...ESPECIALLY OVER THE WARM GULF STREAM WATERS...WILL
CONTINUE TO MENTION ISOLATED TO SCATTERED CONVECTION ESPECIALLY IN
THE EARLY AM WED.

FOR WED NIGHT AND THU...STAYED CLOSER TO THE GFS AND EUROPEAN
SOLUTIONS AND DISCOUNTED THE OVER DEVELOPED SFC LOW THE NAM
ILLUSTRATES. A TRAIN AND/OR SHEARED MID-LEVEL IMPULSES COME OUT FROM
THE BAHAMAS AND RACE NE. AT THE SFC...WILL GO WITH A WEAK INVERTED
SFC TROF JUST EAST AND OFFSHORE OF THE ILM WATERS RESULTING IN
WINDS E TO NE 10 KT OR LESS OVER THE COASTAL WATERS. WITH AN UPPER
S/W TROF APPROACHING FROM THE MAINLAND U.S....MUCH OF THE ACTIVITY
OVER THE ADJACENT OFFSHORE WATERS WILL GET SHUNTED TO THE EAST. THIS
WILL PREPARE THE AREA WATERS FOR THE APPROACH OF A SFC COLD FRONT
LATE THURSDAY.

WITH GFS/EUROPEAN MODELS OF CHOICE....WW3 SEA HEIGHTS LOOK IN THE
BALL PARK. THE MAJORITY OF THE SEA HEIGHTS WILL CONTINUE TO BE
COMPRISED OF LOCALLY WIND DRIVEN WAVES. HOWEVER...A 1 FT 10-12 SEC
UNDERLYING SE SWELL WILL CONTINUE TO BE A MINOR CONTRIBUTOR TO TOTAL
SEA HEIGHTS.

LONG TERM /THURSDAY NIGHT THROUGH SATURDAY/...
REALLY THE ONLY CHANGE IN THE LONG TERM MARINE FORECAST IS A QUICKER
BACKING OF WINDS FROM EAST/SOUTHEAST TO WEST/NORTHWEST LATE THURSDAY
INTO FRIDAY MORNING AS FRONTAL BOUNDARY MOVES ACROSS THE WATERS.
VERY WEAK PUSH IN THE WAKE OF THE FRONT WARRANTS ONLY 10-15 KNOTS
FROM THE NORTHWEST.

WITH NO BIG SWELLS ON THE HORIZON...SEAS LOOK TO REMAIN MODEST WITH
2-4 FEET THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SRP
SHORT TERM...HOEHLER
LONG TERM...KEEBLER
AVIATION...MRR
Hazardous weather outlook, Sep 25, 5:57 AM EDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
557 AM EDT TUE SEP 25 2007

NCZ097-101-261000-
PENDER-NEW HANOVER-
557 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG AREA BEACHES FROM
SURF CITY SOUTHWARD TO EAST BALD HEAD ISLAND. THE MAJORITY OF RIPS
WILL OCCUR IN A 5 HOUR WINDOW CENTERED AROUND LOW TIDE WHICH WILL
OCCUR AROUND 145 PM TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-100-SCZ017-023-024-032>034-039-046-261000-
ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
557 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-261000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
557 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DCH

Nearby

Dense Smoke Advisories in North Carolina, 2007Every dense smoke advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.